Jump to content

Speech isssues


BroFTW

Recommended Posts

Almost two months after PCI my brother's health declined especially the last week.

Severe nausea and could not eat because of it.

He had aan ultrasound to the abdomen which was clear.

But today, he was having issues speaking, he could not get the words out, for about 5 minutes. After which he was fine.

I fear metastases...or hopefully side effects of the cranial irradiation.

Link to comment
Share on other sites

Bro,

Like you I and hoping it is a short lived side effects from PCI. These are common after these procedures. I'm not sure symptoms of nausea and loss of appetite are connected with PCI. A clear ultrasound is a good sign, but what about a CT scan to rule out metastasis to the chest and abdomen? You might ask your brother to consult with his doctor about a CT scan.

Stay the course.

Tom

 

 

Link to comment
Share on other sites

We scheduled CT scan for chest and abdomen for next week, a little bit ealrier then the expected control scan.

Probably a visit to the oncologist in about 10 days or so.

He seems better today, compared to the entire previous week.

Bloodwork has been good too. Only two values just below the range.

Covid negative.

Link to comment
Share on other sites

  • 2 weeks later...

Just as an update, my brother is feeling much better. Appetite is back again and more foods he can tolerate.

We actually went to a specialist who provided better therapy for gastritis. Instead of pentaprazole he recommended esomeprazole which is documented to help significantly better. He also advised on foods and sleeping positions.

His mood is up as well.

Waiting for the CT scan date.

Link to comment
Share on other sites

  • 2 weeks later...

Dear Bro!

I just catched your post about the side affects due to cranial irradiation. I think it's worth mentioning that my mom got subacute side affects after 6-8 weeks with impaird speech and trouble talkinh, with eqilibrium and movement, also nausa and blurred vision. No cranial meta, just a really great deal of edema. It cleared with Medrol injections and tablets in about 2 weeks and my mom is just the same since, maybe a little dark humoured. This was 2 years ago. I read somewhere at the time that little children can get these side affects from radiation and that it is very rare in adults. So maybe something similair might be afoot with your brother. 

Take care!

Kata

Link to comment
Share on other sites

  • 2 weeks later...

Hi Kata,

Thank you for your input.

My brother is feeling much better now and we just got good news from the latest scans.

There is no new development and shows signs of regression.

There is a reduction in the atelectasis which was in the middle lobe.

There are still many foods that he cannot tolerate, like meat. He also forgets stuff, short term memory, but nothing serious at this stage.

 

Link to comment
Share on other sites

Bro,

How about that! A good scan result! Regression and reduction are marvelous results. Let us hope his short term memory resolves quickly.

Stay the course.

Tom

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.